I take lithium for bi-polar, and clonidine for opiate withdrawl. Is it safe to have these two drugs in my system at the same time?
There's a "moderate" interaction between these 2 medications. Please discuss this with your doctor. Have a great new year and best wishes,
clonidine ↔ lithium
Applies to: clonidine, lithium
MONITOR: Many psychotherapeutic and CNS-active agents (e.g., anxiolytics, sedatives, hypnotics, antidepressants, antipsychotics, opioids, alcohol, muscle relaxants) exhibit hypotensive effects, especially during initiation of therapy and dose escalation. Coadministration with antihypertensive agents, in particular vasodilators and alpha-blockers, may result in additive effects on blood pressure and orthostasis.
MANAGEMENT: Caution is advised during coadministration of these agents. Close monitoring for development of hypotension is recommended. Patients should be advised to avoid rising abruptly from a sitting or recumbent position and to notify their physician if they experience dizziness, lightheadedness, syncope, orthostasis, or tachycardia
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 6 May 2010 • 2 answers
Posted 29 Jul 2010 • 2 answers
Posted 16 Dec 2010 • 3 answers
Posted 17 Dec 2010 • 2 answers
Posted 20 Feb 2011 • 1 answer